Quasilinear stochastic electron energy diffusion driven by an intense cyclotron wave in oblique propagation

Daniela Farina, Roberto Pozzoli, Massimiliano Romé

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

The dynamics of elections in a magnetically confined plasma under the action of an intense monochromatic wave is analyzed by means of a relativistic Hamiltonian treatment. Oblique wave propagation with respect to the magnetic field is considered. It is found that in the case of global stochasticity the particle acceleration has a diffusive nature. It is shown that in a proper space the energy diffusion equation is one dimensional. The relevant diffusion coefficient is given by a well defined local quasilinear expression. The theoretical model is validated up to high values of the perturbation parameter by comparison with long time numerical simulations of the electron motion. © 1994 American Institute of Physics.
Original languageEnglish
Pages (from-to)1871 - 1876
Number of pages6
JournalPhysics of Plasmas
Volume1
Issue number6
DOIs
Publication statusPublished - 1994
Externally publishedYes

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Condensed Matter Physics

Cite this